Post # 1
Has anyone switched from a low estrogen birth control pill (ortho tri cyclen lo, 25 mcg of estrogen) with no problems of weight gain to a higher estrogen pill (junel, 30 mcg of estrogen) and suddenly gained weight without changing any part of their routine? Did you switch back to the lower estrogen and lose the weight with no problem? I switched to Junel to help with periods, it’s not working and I’ve gained weight and I work out 3-5 days a week and eat a low carb diet, so I wanna switch back to OTC Lo in hopes the weight will come off easily. Does anyone have experience with this? Did just switching birth control pills help you lose weight? (doesn’t have to specifically be OTC Lo or Junel)
Post # 2
I know little about this, just help to bump and get someone here to talk about it. I am interested.
Post # 3
ktmcgwvu08: While I can’t speak to your specific question unfortunately, I did switch from a high dose to a lower dose and had no change in my weight just by switching to a lower dose pill. I can’t say that’s the same case for all women becuase, as I understand, switching to a lower dose may help you lose weight, but I don’t think it’s going to be a miracle worker.
Post # 4
I dont want to ruin your day lol, but I did this and the weight has been a nightmare, BC made me gain THIRTY FIVE lbs with no change in lifestyle, and switching to a lower dose didnt help…now I have the copper IUD which has literally no hormones at all and the weight is still on me. I asked my OBGYN about it and he said that since my weight gain was what he called ‘hormonal weight’ its harder to get off than traditional weight gain from food. Harder…psh..try impossible…its been five years and a few hardcore diets later it still sits on me like a ton of bricks.
Post # 5
I switched from low to high and gained about 5 pounds over 2 months, which was noticable to me as I have weighed the same since middle school, but not big enough for me to do anything about it. I have the same diet and exercise as before.
Post # 6
I haven’t noticed any weight loss after coming off of BC, but I don’t think I gained much to begin with. All you can do is try.
I did switch from a regular triphasic pill to Seasonique and ended up with a blood clot scare, so that was fun…
Post # 7
I have been on jollivette, which is a progestrone only bc. I only get a period every 2 to 3 months now…the only real side effcts I have had are my gums are more sensitive and breasts are sensitive at times…. and I may be a tad more emotional but NO WEIGHT GAIN, NO BLOATING, NO CRAVINGS…I had tried loestrin FE in my 20s and it was a nightmare with hunger and weight gain etc. NOrmally the lower estrogen you can get the less side effects/weight gain. THe only thing about doing a mini pill, or progesterone only pill as they call them, is YOU must take it within the same hour every single day! If you forget and take it as little as 3 hours late you will be far less protected and may become pregnant. THen you have to use backup protection for 48 hours. I just set my cell phone with an alram everyday and take it when the sun goes down, so that helps me remember too! I hate all BC but I hate this one the least:)! Hope this helps you!
Post # 8
Oh and one last thing! Get your thyroid levels tested.bc can really jack with it, and they need to be in a correct range to be able to lose weight…if your throid get off, no matter what the weight just sits there. As soon as it is corrected it comes off very easily in comparrison to when it is not. Thyroid controls metabolism and calorie conversion…among other things.
Post # 9
And..as you probably guess, birth control effects how your body uses thyroid hormone, and it is estrogen specificallythat inteferes with your cells ability to absorb and use it correctly..id bet thats why higher estrogen piils are giving you trouble. Ok I’m done with my bio lesson now! haha
Post # 10
I had this same issue and I have been on the generic of Cyclessa for about 7 years now and I LOVE it. I had never been able to tolerate a pill because I’d blow up like a tick within the first couple of months without changing my diet/exercise routine at ALL. It was awful. I would also get extreme fatigue and ridiculous hunger (hello Loestrin!) and was just all around miserable. It plummeted my sex drive as well ahahah soooo basically it prevented pregnancy by making me never want to take my clothes off.
BUT then I found cyclessa online. It’s a triphasic pill and I just love it. I don’t get headaches, spotting, moodiness, weepiness, or bloat. Maybe try this one?
Post # 11
So you lost weight when you switched?